MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 18F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 18F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000718
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of ngbn1600 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the gastrostomy tube left spontaneously, due to the balloon being damaged.No other information was provided.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged balloon is confirmed, and the cause is determined to be likely use-related.The device returned was found to be one 20 cc, 18 ga tri-funnel replacement gastrostomy tube.Visual observation found significant residues in both the main lumen and in the medicine port.The external bolster was found over the 4-cm depth mark.A nearly longitudinal split, 1 cm in length, was found near the middle of the balloon, at about which point some discoloration in the balloon material was found.No balloon material appeared to be missing.Microscopic observation found a piece of material extending from one side of the break that overhung the main break line.The break surface appeared irregular and finely granular.These characteristics are consistent with a burst failure.Tactual evaluation found the balloon material was stretchy and not brittle or hard; no evidence of degradation leading to burst has been identified.The complaint appears to be use-related.Such damage may be caused by overfilling the balloon, such as by not draining the balloon completely before refilling the balloon with the indicated amount or by filling with greater than the indicated amount (max of 20 cc).The ifu states: ¿3.Check balloon volume every 7 to 10 days for correct inflation volume using the following steps: discontinue feeding.Use a luer-tip syringe to completely evacuate water from balloon.Discard evacuated water.Reinflate balloon with appropriate amount of water.Maximum inflation volume is printed on the color-coded balloon inflation port.¿ a lot history review (lhr) of ngbn1600 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 18F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7383314
Report Number3006260740-2018-00543
Device Sequence Number1173015
Product Code KNT
UDI-Device Identifier00801741037146
UDI-Public(01)00801741037146
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number000718
Device Catalogue Number000718
Device Lot NumberNGBN1600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1